LORETTA - 64394
By LORETTA - 64394 Latest Reply 2009-09-20 09:14:42 -0500
Started 2009-09-17 13:36:35 -0500

I have been taking metformin for over a year. I have been having trouble sleeping and have been depressed. The doctor has given me med for depression and has also given me med to help me sleep nothing has worked so far. It got to the point I just stoped all my to see if I would feel better. As it turn out I was not depress anymore and was sleeping beter. I went back to metformin and I started having the same issus again. Is this common with metformin. thank you for any help you can give me

4 replies

Antique-Dave 2009-09-20 09:14:42 -0500 Report

met will deplete your B12 so I supplement for that as well as a super B complex.

have you had your B vitamin levels checked?

tabby9146 2009-09-19 20:04:37 -0500 Report

I'm sorry you are having this problem. Tell your doctor ASAP. I was on metformin, only 500 mgs a day for about 3 months and after I lost the weight and changed my eating habits, I came off. I had none of those symptoms. Good luck to you.

imsuzie2 2009-09-19 01:22:45 -0500 Report

Loretta, I take Metformin, after breakfast and dinner. I never noticed either of your symptoms…when do you take your Metformin? I agree with Jtausch, tell your doctor. I don't think it is ever a good idea to play with your meds when it is a life or death condition. I know with Steroids you have to ease off of them, not sure if diabetic meds are the same. Be careful, and good luck. S2

Ok, my sleep problems can be attributed to my heavy cat sleeping on me, and the night sweats and hot flashes and the fact that I am a light sleeper. :)